MAUDE Adverse Event Report: BAUSCH + LOMB, INC 23 GA HIGH SPEED VITRECTOMY CUTTER; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB, INC 23 GA HIGH SPEED VITRECTOMY CUTTER; UNIT, PHACOFRAGMENTATION
Model Number BL5623
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has not been returned despite multiple requests.Manufacturing and sterilization records were reviewed and found to be acceptable.The investigation is ongoing.
 
Event or Problem Description
The user facility in china reported that during surgery the vitrectomy cutter was not cutting.It is unknown if it continued to aspirate.No patient impact was reported.
 
Additional Manufacturer Narrative
One opened (b)(6) pack from lot x3861 was returned flor evaluation.The tip protector was not returned and the needle was not bent.The port window was in the opened position and there was dried solution visible in the tubing.The back cap was aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected, and no damage was found.A functional test was performed using a stellaris pc system.It showed the cutter had good clean cuts throughout the various cut rates and had good aspiration.This cutter performed as intended.The root cause is unknown.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.The investigation is complete.

Brand Name
23 GA HIGH SPEED VITRECTOMY CUTTER
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB, INC
1400 n. goodman st.
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd
saint louis, MO 63122
6362263220
MDR Report Key18371159
Report Number0001920664-2023-70145
Device Sequence Number7766593
Product Code HQC
UDI-Device Identifier20757770057911
UDI-Public(01)20757770057911(17)240823(10)X3861
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2024
Device Model NumberBL5623
Device Lot NumberX3861
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/21/2023
Supplement Report FDA Received Date02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS SYSTEM AND ACCESSORIES
Patient SexUnknown